MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5955810
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges recurrence of hernia, adhesion, surgical intervention for mesh explant and general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.Review of the adverse reaction section of the ifu states that adhesions and recurrence of the hernia are possible complications.No medical records, autopsy, or death certificate have been provided.A review of manufacturing records is in process.This emdr represents the bard/davol ventralight st mesh (device #2).An additional emdr was submitted to represent the bard soft mesh (device #1).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on or about (b)(6) 2017, the patient underwent robotic-assisted retrorectus ventral hernia repair with bard soft mesh.The patient¿s attorney alleges that, ¿subsequent to implantation of the bard soft mesh, patient began suffering pain, recurrence of the hernia, and decreased mobility, which worsened over time.While patient's physicians searched for the cause of patient's pain, patient continued to endure persistent, debilitating pain.The patient began suffering emotional distress as a result of the defective product.The patient was required to undergo revision surgery to remove and replace the defective hernia mesh patch.¿ the patient underwent removal of the failed bard soft mesh to be replaced by ventralight st on or about (b)(6) 2019.But the new ventralight st product fared no better.The patient¿s attorney also alleges that, ¿subsequent to implantation of the ventralight st hernia mesh patch, patient began suffering pain, recurrence of the hernia, and decreased mobility, which worsened over time.While patient's physicians searched for the cause of patient's pain, patient continued to endure persistent, debilitating pain.The patient began suffering emotional distress as a result of the defective product.The patient was required to undergo revision surgery to remove and replace the defective hernia mesh patch.¿ after the revision surgery, patient endured a second recovery that was both physically and emotionally painful.Revision surgeries also are usually longer than the original hernia repair because the defective hernia mesh patch had adhered to the abdominal wall and other anatomical structure(s), putting the patient at a higher risk for complications.Attorney alleged that the mesh products caused serious injury and had to be surgically removed via invasive surgery and necessitated additional invasive surgery to repair the hernia that the mesh products were initially implanted to treat.Attorney also alleges that the patient continues to suffer severe pain associated with both failed mesh products.The patient¿s attorney alleges that the patient has experienced significant damages, mental and physical pain and suffering, sustained personal and permanent injury, suffered and will continue to suffer severe physical injuries, emotional distress, mental anguish, has undergone medical treatment and will likely undergo further medical treatment and procedures.It is also alleged that the device was defective.
 
Event or Problem Description
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges recurrence of hernia, adhesion, surgical intervention for mesh explant and permanent injury; however, no details have been provided.Review of the adverse reaction section of the ifu lists adhesions and recurrence of the hernia as possible complications.Review of manufacturing records indicate product was manufactured to specification.This emdr represents the bard/davol ventralight st mesh (device #2).An additional emdr was submitted to represent the bard soft mesh (device #1).H11: this is an addendum to the initial emdr submitted on 20-may-2020.This supplemental emdr is submitted to correct previously reported information in the h10 field.Should additional information be provided a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10075820
Report Number1213643-2020-04950
Device Sequence Number19562199
Product Code FTL
UDI-Device Identifier00801741031786
UDI-Public(01)00801741031786
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2020
Device Catalogue Number5955810
Device Lot NumberHUCU0522
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer05/21/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;